A DYNAMIC BI-ORTHOGONAL FIELD EQUATION APPROACH TO EFFICIENT BAYESIAN INVERSION

Cited 0 time in webofscience Cited 0 time in scopus
  • Hit : 211
  • Download : 0
This paper proposes a novel computationally efficient stochastic spectral projection based approach to Bayesian inversion of a computer simulator with high dimensional parametric and model structure uncertainty. The proposed method is based on the decomposition of the solution into its mean and a random field using a generic Karhunen-Loeeve expansion. The random field is represented as a convolution of separable Hilbert spaces in stochastic and spatial dimensions that are spectrally represented using respective orthogonal bases. In particular, the present paper investigates generalized polynomial chaos bases for the stochastic dimension and eigenfunction bases for the spatial dimension. Dynamic orthogonality is used to derive closed-form equations for the time evolution of mean, spatial and the stochastic fields. The resultant system of equations consists of a partial differential equation (PDE) that defines the dynamic evolution of the mean, a set of PDEs to define the time evolution of eigenfunction bases, while a set of ordinary differential equations (ODEs) define dynamics of the stochastic field. This system of dynamic evolution equations efficiently propagates the prior parametric uncertainty to the system response. The resulting bi-orthogonal expansion of the system response is used to reformulate the Bayesian inference for efficient exploration of the posterior distribution. The efficacy of the proposed method is investigated for calibration of a 2D transient diffusion simulator with an uncertain source location and diffusivity. The computational efficiency of the method is demonstrated against a Monte Carlo method and a generalized polynomial chaos approach.
Publisher
UNIV ZIELONA GORA PRESS
Issue Date
2017-06
Language
English
Article Type
Article
Keywords

OF-THE-ART; DIFFERENTIAL-EQUATIONS; POLYNOMIAL CHAOS; MONTE-CARLO; UNCERTAINTY PROPAGATION; SYSTEMS; VALIDATION; ALGORITHMS; FRAMEWORK; MODELS

Citation

INTERNATIONAL JOURNAL OF APPLIED MATHEMATICS AND COMPUTER SCIENCE, v.27, no.2, pp.229 - 243

ISSN
1641-876X
DOI
10.1515/amcs-2017-0016
URI
http://hdl.handle.net/10203/225247
Appears in Collection
AE-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0